CaltechAUTHORS
  A Caltech Library Service

A mesh-free convex approximation scheme for Kohn–Sham density functional theory

Suryanarayana, Phanish and Bhattacharya, Kaushik and Ortiz, Michael (2011) A mesh-free convex approximation scheme for Kohn–Sham density functional theory. Journal of Computational Physics, 230 (13). pp. 5226-5238. ISSN 0021-9991. http://resolver.caltech.edu/CaltechAUTHORS:20110623-074123014

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20110623-074123014

Abstract

Density functional theory developed by Hohenberg, Kohn and Sham is a widely accepted, reliable ab initio method. We present a non-periodic, real space, mesh-free convex approximation scheme for Kohn–Sham density functional theory. We rewrite the original variational problem as a saddle point problem and discretize it using basis functions which form the Pareto optimum between competing objectives of maximizing entropy and minimizing the total width of the approximation scheme. We show the utility of the approximation scheme in performing both all-electron and pseudopotential calculations, the results of which are in good agreement with literature.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/j.jcp.2011.03.018DOIArticle
http://www.sciencedirect.com/science/article/pii/S0021999111001616PublisherArticle
ORCID:
AuthorORCID
Bhattacharya, Kaushik0000-0003-2908-5469
Additional Information:© 2011 Elsevier Inc. Received 9 August 2010; revised 27 February 2011; accepted 9 March 2011. Available online 16 March 2011.
Subject Keywords:Convex approximation scheme; Mesh-free methods; Kohn–Sham; Density functional theory; Maximum-entropy
Record Number:CaltechAUTHORS:20110623-074123014
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20110623-074123014
Official Citation:Phanish Suryanarayana, Kaushik Bhattacharya, Michael Ortiz, A mesh-free convex approximation scheme for Kohn-Sham density functional theory, Journal of Computational Physics, Volume 230, Issue 13, 10 June 2011, Pages 5226-5238, ISSN 0021-9991, DOI: 10.1016/j.jcp.2011.03.018. (http://www.sciencedirect.com/science/article/pii/S0021999111001616)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:24173
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:23 Jun 2011 15:34
Last Modified:23 Aug 2016 10:02

Repository Staff Only: item control page